Sick of Steroids!!


I began on 20mg of steriods and after about a month on being on them got it down to 10mg without a problem, then in noverember co-ordinated it between 7.5mg to 5mg depending on pain, have managed to stay at 5mg. I really worried about the weight gain that im having i had someone already mention about it. I feel like i want to get right of the steriods, i feel like i dont need to be on them i dont have any problems when tapering them down like others might do. I rarely eat much i exercise and still seem to be putting the weight on. Should i try to wean of them completly? i just feel that im going to need to come of it sometime anyway and im not having a problem when im tapering down.

5 Replies

  • Please don't do that without talking to your Consultant. Like you l was on high dosage for 2 years then gradually reduced when other medication started to do their job. When down to 5 mg a day l, like you was bothered about my weight gain and felt l could now manage without . Within 2 weeks l had a terrible flare and had to increase dosage back to 30mg daily - so back came the moon face and everything else !!! Now i'm back to 5mg daily so l won't risk doing that again. Think most of us go through this stage at some point of wanting to stop our medication.

  • Thanks so much for your input really helped me got up this morning to bin steroids won't now tho don't want to go backwards :). Have nice day

  • I so agree with patti. Your doctor wouldn't put you on this amount of steroids if it wasn't for a good reason. You may need an immuno-suppressant (steroid sparing agent) in order to reduce without flaring. Don't go it alone. X

  • I also agree with patti, I was on 20mg two years ago,I put on about three stone, went down to 10mg last year and had my little one in Janurary 2012. I started reducing the steroids by 2.5mg. I got to 2mg and had a terrible flare up, which meant I had to increase steroids to 20mg to ease off the pain. Now I'm on 5mg and I've being on it since December last year. My consultant says to stay on 5mg and not go any lower. I've lost nearly 2 stone since last year May, the weight it coming off very slowly but it's a step in the right direction. Try and stay on 5mg if you can and reduce your intake of carbs, sugar and fatty food. It's really helped me. I eat loads of veg and fruits, drink loads of water and the weight will come off. Slowly but surely.

  • You no i agree with you all im just so paranoid, because an EX mate of mine said id put on weight and mad me really upset i should just not let it bother me i weigh 9.3 stone and just went funny after the comments from her, i dont think i can put on weight being on 5mg anyway. Dont worry il stay on it. thanks all

You may also like...